CSN Login
Members Online: 1

You are here

Question about fevers/chills?

Lixx's picture
Lixx
Posts: 21
Joined: Sep 2017

So I have NLPHL and I'm about to do 6-8 months of R-ABVD but I have a question concerning fever/chills? It was 94 here today outside Philly and I was ok most of the day in a tanktop but I swear no matter how hot it is I get chills followed but feverish hot flashes as soon as the sun starts setting. It's like my body has zero thermoregulation. I'll have to put on sweatshirts and flannels bury myself under blankets followed by blasting the AC?! The chills/fever sort of feel like when my arm was infected but I don't think its that as my armpit would have swollen up (beyond the lymph node swelling) and been reddish/ pink again.

So I take it a symptom of Hodgkins (especially advanced cases- I'm 4B) is fevers/chills? It really drains me puts me down to the point where I need to pop Advil and I pass out till it passes. Now I hear fever/chills is a side effect of this ABVD chemo? Will this flu like fever/chill become more pronounced as I'm in chemo or will it start taking care of the Hodgkins and make it less pronounced but still creep up on me as the drugs are in my body? I think the answer I'm looking for is I know the chemo could give me this side effect but will the chemo start taking care of this daily occurence?

Sandy Ray's picture
Sandy Ray
Posts: 97
Joined: May 2017

Well I was diagnosed with NLPHL in February. I received RCHOP because I also had Non Hodgkins T cell rich B cell Lymphoma.

I did have night sweats and low grade fever but not quite as you describe. The R in RCHOP and R ABVD is Rituxan it can cause chills but usually during the first treatment and only during the treatment. However I did not have this side effect. I did have an allergic reaction but it was handled quickly with Benadryl and everything was fine. This was only during the first treatment and never had any other allergic reactions in future treatments. Others here have had ABVD so maybe they will chime in. I did get hot flashes during the months of treatments but no big problem like you are experiencing.

This forum should help answer questions as you go through treatment.

Wishing you the best.

Sandy Ray

Subscribe to Comments for "Question about fevers/chills?"